Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 76, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 1997, 12:35 PM EDT for Saint Johns County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1997, 12:35 PM EDT (16:35 UTC)
- Expired
- Jun 14, 1997, 1:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Saint Johns County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 1:00 PM EDT | Thunderstorm Wind | Vilano Beach, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1459 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
853 WUUS1 KJAX 141646 SVRJAX FLC109-141715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1235 PM EDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...ST. JOHNS COUNTY AND THE ADJOINING COASTAL WATERS. AT 1235 PM DOPPLER RADAR IN JACKSONVILLE WAS INDICATING A LINE OF POSSIBLE SEVERE THUNDERSTORMS WEST OF I-95 AND STRETCHING THE LENGTH OF THE COUNTY. STORMS WERE MOVING EAST AT 30 TO 35 MPH AND WILL MOVE INTO AREAS NEAR I-95 BY 1240 PM AND THEN REACHING THE COAST BY 1 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:20 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 10:20 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 AM EDT SAT JUN 14 1997 KJAX RADAR SHOWING PLENTY OF ACTVTY OVER FL FA AND XTRM S GA ATTM. DECIDED TO BUMP POPS UP TO NMRS RANGE AND WI THIS MUCH ACTVTY WL LWR MAX TEMPS A BIT WI LESS AVAILABLE DAYTM HTG. MAIN THT APPEARS TO BE HAIL WI WBZ AT 11K FT...AND PSBL STG WNDS. IN GA...LO CLDS OVR AREA ATTM AND CLDS IN N AND CNTRL PART OF STATE DROPPING SE MAY KEEP TSRA FM GETTING TOO STG. WL CONT TO MONITER. MOHLIN
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.